Florida, 2013Rip Current in Florida, June 15, 2013
June 15, 2013 · NWS JAX · 1 event in 1 county or zone
A rip current fatality occurred at Huguenot Memorial Park on Fort George Island which was an unguarded beach.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rip current fatality occurred at Huguenot Memorial Park on Fort George Island which was an unguarded beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 12:15 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 12:15 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT SAT JUN 15 2013
.SHORT TERM /THROUGH TUESDAY/...
ISOLATED SHOWERS ARE BEGINNING TO DEVELOP ACROSS NORTH-CENTRAL
FL...TO THE NORTH A WEAKENING FRONTAL BOUNDARY. DO NOT EXPECT MUCH
FURTHER EXPANSION NORTHWARD OF THE SHOWER ACTIVITY...AND WILL USE
MAINLY ISOLATED POPS SOUTH OF GNV INTO EARLY THIS EVENING. HIGH
PRESSURE WILL GRADUALLY NUDGE INTO THE WESTERN ATLANTIC TNGT AND
SUNDAY. MOISTURE WILL BEGIN TO INCREASE SUNDAY...AND THIS WILL
RESULT IN SOME CHANCES OF SHOWERS NUDGING BACK TO THE NORTH. WILL
USE ISOLATED AFTN POPS AS FAR NORTH AS THE SUWANNEE VALLEY
SUNDAY...WITH LOW END SCATTERED POPS FOR NORTH-CENTRAL FLORIDA.
LOW TEMPERATURES TNGT WILL RANGE FROM THE MID/UPPER 60S INLAND...WITH
LOWER 70S CLOSER TO THE COAST. HIGHS SUNDAY WILL RANGE FROM THE
LOWER 90S WELL INLAND...WITH MID TO UPPER 80S CLOSER TO THE COAST.
CONVECTION IS EXPECTED TO CONTINUE SUNDAY NIGHT INTO MONDAY...AS
AN UPPER WAVE MOVES EAST ACROSS THE REGION. PRECIP CHANCES
INCREASE INTO TUESDAY...AS A FRONT APPROACHES FROM THE NORTH
TUESDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL
SUNDAY NIGHT THROUGH TUESDAY.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE BOUNDARY IS EXPECTED TO SLIDE SOUTH TO AROUND THE GA/FL
BORDER ON WEDNESDAY...THEN BECOME NEARLY STATIONARY AND DISSIPATE
INTO THURSDAY. THIS WILL LEAD TO ENHANCED PRECIPITATION POTENTIAL
FOR THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WITH THE HIGHEST
POPS IN SE GA. WEAK RIDGING WILL BE IN PLACE FRIDAY AND
SATURDAY...WITH PRIMARILY DIURNALLY DRIVEN CONVECTION EXPECTED.
NEAR NORMAL TEMPERATURE READINGS ARE EXPECTED.
&&
.AVIATION...
ONSHORE FLOW WILL CONTINUE WITH PREVAILING VFR CONDITIONS EXPECTED.
&&
.MARINE...
WINDS AT BUOY 41012 ARE DECREASING SLIGHTLY...CURRENTLY AROUND 15 KNOTS.
WILL LOWER THE CAUTION FOR THE OFFSHORE...WITH 10-15 KNOT WINDS THROUGH
THE MIDDLE OF THE WEEK. NOCTURNAL SURGES WILL PRODUCE BRIEF PERIODS
OF SCEC CONDITIONS.
RIP CURRENTS: MODERATE RISK THROUGH SUNDAY WITH MODERATE ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 91 70 92 / 0 10 20 40
SSI 72 84 75 87 / 0 10 20 30
JAX 69 87 71 90 / 0 10 20 30
SGJ 71 85 74 88 / 0 10 20 30
GNV 69 90 71 91 / 10 20 20 40
OCF 70 90 70 91 / 20 40 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/STRUBLE
Hazardous weather outlook, Jun 15, 3:40 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT SAT JUN 15 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-160845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
440 AM EDT SAT JUN 15 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN PORTION
MAINLY SOUTHWEST OF A GAINESVILLE TO OCALA LINE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Rip Current, Duval
- When
- June 15, 4:00 PM EST
- Where
- Duval forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A male was killed from a rip current. The time of the incident was unknown and entered at 16:00 EDT for inclusion of the event in StormData.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 15 to 18, 2013$1.8 million · 2 in hail · 68 events
- Flash Flood and Hail in Illinois, June 15 to 16, 20131 death · 52 kt wind · 3 events
- Flash Flood and Hail in Missouri, June 15, 20131 injured · $7,000 · 65 kt wind · 18 events
- Flash Flooding and Hail in Kansas, June 15 to 18, 2013$22,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Kansas, June 15 to 16, 20131.75 in hail · 21 events
- Damaging Winds in Iowa, June 15, 2013$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 15, 20132 in hail · 15 events
- Flood and Damaging Winds in Kansas, June 15, 2013$1,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Kansas, June 15, 20131 in hail · 7 events
- Hail and Damaging Winds in Kansas, June 15, 2013$500 · 1.75 in hail · 6 events
- Hail in Wyoming, June 15, 20131.75 in hail · 4 events
- Hail and Damaging Winds in Colorado, June 15, 201358 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481113.